×

Nonlinear self-stabilizing processes. I: Existence, invariant probability, propagation of chaos. (English) Zbl 0932.60063

Nonlinear stochastic differential equations of the type \[ X_{t} = X_{0} + B_{t} - \frac 12\int ^{t}_{0} b(s, X_{s}) ds, \quad b(s,x) = \mathbf E\beta (x-X_{s}),\tag{1} \] are studied. Here \(B\) is a standard one-dimensional Brownian motion and the function \(\beta :\mathbb{R}\to \mathbb{R}\) is assumed to be odd, increasing, locally Lipschitz continuous of a polynomial growth (in the sense that \(|\beta (x)-\beta (y)|\leq (c+|x|^{r}+|y|^{r}) |x-y|\) holds for some \(c>0\), \(r\geq 0\) and any \(x,y\in \mathbb{R}\)) and satisfies \(\beta (x)-\beta (y)\geq \beta_{1}(x-y) +\beta_{2}\) for some \(\beta_{2}\in \mathbb{R}\), \(\beta_{1}>0\) and all \(x\geq y\). Under these hypotheses it is proven that the equation (1) has a unique strong solution provided \(X_{0}\in L^{2(r+1)^{2}} (\mathbf P)\). If \(\beta \) is in addition convex on \(\mathbb{R}_{+}\), then there exists an invariant density for (1). This invariant density is unique if \(\beta (x) = \beta_{0}(x) + \alpha x\), \(\beta_{0}\) being an odd, increasing, locally Lipschitz function with a polynomial growth satisfying \(\beta_{0}(x)/x\to 0\) as \(x\to 0+\), and \(\alpha >0\) being a sufficiently large constant. Moreover, the uniqueness of an invariant density is established for \(\beta (x)=x^{3}\) and \(\beta (x)=x^{5}\), although the general theory is not applicable to these two cases. Finally, it is shown that (1) is related to the propagation of chaos property for a suitable system of particles. [For part II see below].

MSC:

60H10 Stochastic ordinary differential equations (aspects of stochastic analysis)
60J60 Diffusion processes
60K35 Interacting random processes; statistical mechanics type models; percolation theory

Citations:

Zbl 0932.60064
PDF BibTeX XML Cite
Full Text: DOI

References:

[1] Dawson, D., 1983. Critical dynamics and fluctuations for a mean-field model of cooperative behavior. J. Statist. Phys. 31 (1), 29-85.
[2] Funaki, T., A certain class of diffusion processes associated with nonlinear parabolic equations, Z. wahrscheinlichkeistheorie verw. gebiete, 67, 331-348, (1984) · Zbl 0546.60081
[3] Gilbarg, D., Trudinger, N.S., 1977. Elliptic Partial Differential Equations of Second Order, Gründlehren der Math. Wissenschaften., vol. 224. Springer, Berlin. · Zbl 0361.35003
[4] Mc Kean, 1966. A class of Markov processes associated with nonlinear parabolic equations. Proc. Natl. Acad. Sci. 56, 1907-1911. · Zbl 0149.13501
[5] Oelschläger, K., A law of large numbers for moderately interacting diffusion process, Z. warscheinlichkeitstheorie verw. gebiete, 69, 279-322, (1985) · Zbl 0549.60071
[6] Sznitman, A.S., 1989. Topics in propagation of chaos. In Ecole d’Eté de Saint Flour XIX. Lecture Notes in Math., vol. 1464. Springer, Berlin.
[7] Stroock, D.W., Varadhan, S.R.S., 1979. Multidimensional diffusion process, Gründlehren der Math. Wissenschaften, vol. 233. Springer, Berlin.
[8] Sznitman, A.S; Varadhan, S.R.S., A multidimensional process involving local time, Z. wahrscheinlichk- eitstheor. verw. gebiete, 71, 553-579, (1986) · Zbl 0613.60050
[9] Tamura, Y., On asymptotic behaviors of the solution of a non linear diffusion equation, J. fac. sciences univ. Tokyo. section IA math, 31, 195-221, (1984) · Zbl 0544.60058
[10] Tamura, Y., Free energy and the convergence of distribution of diffusion processes of Mckean type, J. fac. sciences univ. Tokyo. section IA, math, 34, 443-484, (1987) · Zbl 0638.60070
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.